Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 195, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 30, 2012, 2:24 PM CDT for Tallahatchie County, Yalobusha County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2012, 2:24 PM CDT (19:24 UTC)
- Expired
- May 30, 2012, 3:05 PM CDT
- In force
- 41 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Tallahatchie County, MS, Yalobusha County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 12:27 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 1633 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
469
WUUS54 KMEG 301924
SVRMEG
MSC135-161-302015-
/O.NEW.KMEG.SV.W.0195.120530T1924Z-120530T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
224 PM CDT WED MAY 30 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 315 PM CDT
* AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PAYNES...OR
7 MILES SOUTHWEST OF CHARLESTON...AND MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHARLESTON
AND WATER VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3384 9016 3401 9022 3418 8960 3394 8953
3389 8984 3389 8992 3388 8992
TIME...MOT...LOC 1924Z 255DEG 26KT 3395 9008
$$2 follow-up statements
492
WWUS54 KMEG 301947
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
247 PM CDT WED MAY 30 2012
MSC135-161-302015-
/O.CON.KMEG.SV.W.0195.000000T0000Z-120530T2015Z/
YALOBUSHA MS-TALLAHATCHIE MS-
247 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EAST CENTRAL TALLAHATCHIE AND CENTRAL YALOBUSHA COUNTIES...
AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHARLESTON...MOVING EAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHARLESTON...
TILLATOBA...ROSEBLOOM...BRYANT AND GUMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3386 9002 3402 9007 3417 8961 3394 8953
3389 8984 3389 8992 3388 8992
TIME...MOT...LOC 1947Z 254DEG 26KT 3396 8994
$$559
WWUS54 KMEG 302005
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
305 PM CDT WED MAY 30 2012
MSC135-161-302015-
/O.CAN.KMEG.SV.W.0195.000000T0000Z-120530T2015Z/
YALOBUSHA MS-TALLAHATCHIE MS-
305 PM CDT WED MAY 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TALLAHATCHIE AND
YALOBUSHA COUNTIES IS CANCELLED...
AT 305 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING IS CANCELLED.
.CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE
POSSIBLE FOR YOUR AREA.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
LAT...LON 3386 9002 3402 9007 3417 8961 3394 8953
3389 8984 3389 8992 3388 8992
TIME...MOT...LOC 2005Z 254DEG 26KT 3398 8978
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 12:38 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 30, 12:38 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1238 PM CDT WED MAY 30 2012 .UPDATE... AFTER COORDINATION WITH SPC... SEVERE WATCH HAS BEEN ISSUED FOR EAST CENTRAL AR AND MUCH OF NORTH MS. RADAR SHOWED A STRONG TO SEVERE LINE LIFTING INTO EAST CENTRAL AR...RIDING ALONG AN OLD OUTFLOW BOUNDARY AND ORGANIZED BY SOUTHERN MO/SOUTHERN IL SHORTWAVE. OUTFLOW BOUNDARY THAT DROPPED INTO WEST TN EARLIER THIS MORNING HAS LED A SLIGHTLY MORE STABLE AIRMASS...BUT A FEW STRONG STORMS WILL STILL BE POSSIBLE IN THE MEMPHIS AREA. PWB && .PREV DISCUSSION... /ISSUED 1223 PM CDT WED MAY 30 2012/ UPDATE... UPDATED FOR 18Z AVIATION DISCUSSION PREV DISCUSSION... /ISSUED 1025 AM CDT WED MAY 30 2012/ UPDATE... SHOWERS AND THUNDERSTORMS CONTINUED OVER NORTHEAST AR AT MIDMORNING. OVERALL A DECREASING INTENSITY TREND WAS SHOWN BY RADAR...THOUGH A FEW STRONGER CELLS WERE NOTED OVER NORTH CENTRAL AR. THE STORMS HAD FORMED ON THE NOSE OF A LOW LEVEL THETA E RIDGE OVER SOUTHERN AR... AND WERE AIDED BY A SHORTWAVE TROF EVIDENT ON WATER VAPOR IMAGERY...LIFTING EAST THROUGH SOUTHERN MO. FORECAST WAS RECENTLY UPDATED TO LOWER TEMPS OVER NORTHEAST AR AND PORTIONS OF WEST TN...WHERE AFTERNOON TEMPS WILL BE AFFECTED BY THE COLD POOL FROM THIS MORNING/S STORMS. OTHER UPDATES INCLUDED A BUMP IN POPS INTO NORTHWEST TN... WHERE OUTFLOW SHOULD STALL NEAR PEAK AFTERNOON SURFACE HEATING. PWB PREV DISCUSSION... /ISSUED 708 AM CDT WED MAY 30 2012/ UPDATE... UPDATED FOR THE 12Z AVIATION DISCUSSION. PREV DISCUSSION... /ISSUED 430 AM CDT WED MAY 30 2012/ DISCUSSION...FORECAST FOCUS ON TEMPS AND THUNDERSTORM CHANCES THROUGH THE PERIOD. SHORT TERM...TODAY THROUGH FRIDAY NIGHT. AREAS OF FOG HAVE DEVELOPED EARLY THIS MORNING ACROSS PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI WHERE TEMPERATURES HAVE FALLEN INTO THE LOW 60S. FOG SHOULD BURN OFF QUICKLY THIS MORNING UNDER CLEAR SKIES. ATTENTION THEN TURNS TO THE DECAYING MCS OVER EASTERN OK...SWRN MO...WRN AR...AND NERN TX. SYNOPTIC SCALE MODELS HAVE FAILED RATHER MISERABLY IN THEIR DEPICTION OF THIS MCS IN THE 06Z-12Z TIME FRAME HAVING IT DISPLACED MUCH TOO FAR NORTH. ADDITIONAL SCATTERED STORMS HAVE ALSO FIRED RECENTLY ACROSS CENTRAL AR. MESOSCALE MODELS SUCH AS THE HRRR HAVE PERFORMED MUCH BETTER AND WILL FOLLOW THOSE FOR CONVECTIVE TRENDS TODAY. THAT BEING SAID...THE SOUTHERN PLAINS MCS IS EXPECTED TO DIVE SOUTHEAST INTO LOUISIANA THIS MORNING. ITS RESIDUAL OUTFLOW BOUNDARY WILL SLOWLY PROGRESS EAST/NORTHEASTWARD THROUGH THE MORNING INTO THE EARLY AFTERNOON. AN UNCAPPED...MODERATELY UNSTABLE ATMOSPHERE WILL SUPPORT THE DEVELOPMENT OF SOME STORMS ALONG THIS BOUNDARY ACROSS ERN AR...SWRN TN...NWRN MS THIS AFTERNOON. BUMPED UP POPS INTO THE 30-40 PCT RANGE THERE WITH DIMINISHING POPS TO THE EAST. LARGE DEW POINT DEPRESSIONS AT THE SURFACE AS TEMPERATURES RISE AGAIN INTO THE LOW 90S MAY LEAD TO GUSTY WINDS WITH SOME OF THESE STORMS. LOW PRESSURE WILL BE FORMING OVER OKLAHOMA TONIGHT AND BEGIN TO TRACK NORTHEAST INTO SOUTHERN MISSOURI THURSDAY MORNING. ROBUST THUNDERSTORM DEVELOPMENT IS EXPECTED AGAIN TODAY ACROSS OKLAHOMA WHICH WILL GROW INTO ANOTHER MCS TONIGHT. IT REMAINS UNCLEAR HOW FAR EAST THIS MCS WILL TRACK OVERNIGHT...SOME INDICATIONS SUGGEST IT MAY REACH EASTERN ARKANSAS LATE. THEREFORE...KEPT MODERATE CHC POPS ACROSS THAT REGION. WIDESPREAD THUNDERSTORMS WILL DEVELOP ACROSS THE MIDSOUTH THURSDAY AS MID LEVEL HEIGHT FALLS OVERSPREAD A WARM/MOIST WARM SECTOR. WHILE WIND SHEAR REMAINS LOW AT LEAST EARLY...MODERATELY UNSTABLE CONDITIONS WILL SUPPORT STORM CLUSTERS CAPABLE OF WIND DAMAGE. THE RISK OF SEVERE WILL INCREASE BY LATE AFTERNOON AND EVENING ACROSS THE CENTRAL AND EASTERN AREAS AS THE MID LEVEL FLOW STRENGTHENS JUST AHEAD OF THE COLD FRONT. MAY SEE MESSY CLUSTERS OF THUNDERSTORMS EVENTUALLY FORM A SQUALL LINE EAST OF THE MISSISSIPPI RIVER AFTER 21Z-00Z WITH ATTENDANT WIND DAMAGE THREAT. LOW LEVEL FLOW/VEERING DOES NOT APPEAR SUPPORTIVE FOR TORNADIC DEVELOPMENT SO WILL REMOVE THAT THREAT FROM THE HWO. GFS STILL LAGS BACK WITH THE COLD FRONT...WITH ALL OTHER LARGE SCALE MODELS IN GOOD AGREEMENT DRYING THINGS OUT BY 12Z FRIDAY. COOLER AND DRIER AIR WILL BRING A REFRESHING FRIDAY WITH HIGHS ONLY IN THE LOW TO MID 70S AND LOWS FRIDAY NIGHT IN THE UPPER 40S/MID 50S. LONG TERM...SATURDAY THROUGH TUESDAY. WAA RETURNS FOR THE WEEKEND AS A BUILDING RIDGE OVER THE PLAINS BEGINS TO BUILD EASTWARD. HOWEVER...MODELS HAVE SHIFTED THE RIDGE AXIS A BIT WESTWARD WITH RECENT RUNS AND NOW KEEPS THE MIDSOUTH IN A NORTHWEST FLOW WITH A PESKY WEAK FRONT REMAINING IN PLACE. THUS...SMALL CHANCES FOR THUNDERSTORMS HAVE BEEN INTRODUCED FOR SUNDAY AND BEYOND. TEMPERATURES STILL LOOK WARM...UPPER 80S TO LOWER 90S. BORGHOFF && .AVIATION... 18Z TAF CYCLE STRENGTHENING LINE OF CONVECTION BETWEEN MEM AND LZK WILL CONTINUE TO TRACK EAST NORTHEAST THROUGH THE AFTERNOON. MAIN THREAT FOR THE STRONGEST CONVECTION WILL RIDE ALONG I-40 AND POINTS SOUTH. HAVE PLACED TEMPO FOR THUNDER IN AT MEM AND LATER FOR TUP AS CONVECTION WILL LIKELY TRACK ACROSS ALL OF NORTH MISSISSIPPI THROUGH THE EARLY EVENING HOURS. HEAVIEST THUNDERSTORM ACTIVITY WILL DROP CONDITIONS DOWN TO MVFR...OTHERWISE VFR CONDITIONS WILL BE THE RULE. JBR INITIALLY WILL SEE VCTS AND TEMPO SHOWERS...WHILE MORE STABLE AIR WILL LIKELY KEEP MKL OUT OF THE THREAT. NORTH TO NORTHEAST WINDS IN THE 10-20 KT RANGE WILL CONTINUE AT MEM...MKL...AND JBR AND EVENTUALLY TUP WILL SEE A NORTH WIND SHIFT AHEAD OF THE LINE OF STORMS. STORMS WILL DIMINISH AND SKIES WILL CLEAR FROM WEST TO EAST BEHIND THE LINE...WITH LIGHT WINDS BY EARLY EVENING. HOWEVER CENTRAL PLAINS CONVECTION AHEAD OF A COLD FRONT IS LIKELY TO MOVE IN AT THE END OF THE PERIOD WITH THE NEXT THREAT FOR STORMS. JAB && .PRELIMINARY POINT TEMPS/POPS... MEM 73 82 56 74 / 30 90 50 10 MKL 66 81 55 71 / 30 80 70 10 JBR 69 77 54 74 / 40 90 30 10 TUP 69 86 58 73 / 20 60 80 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 30, 12:12 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1212 PM CDT WED MAY 30 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-311145- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1212 PM CDT WED MAY 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON SOUTH AND WEST OF A LINE FROM WEST MEMPHIS ARKANSAS...TO HOLLY SPRINGS AND TUPELO MISSISSIPPI. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AND THURSDAY EVENING AS A COLD FRONT PUSHES THROUGH. DAMAGING WIND IS THE MAIN THREAT WITH THESE STORMS...ALTHOUGH SOME HAIL IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH THURSDAY EVENING. BORGHOFF/PWB
In the hours before
Special weather statement, May 30, 12:27 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1227 PM CDT WED MAY 30 2012
ARZ058-301815-
PHILLIPS AR-
1227 PM CDT WED MAY 30 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 115 PM CDT FOR...
SOUTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 13 MILES WEST OF WHITE RIVER NATIONAL
WILDLIFE REFUGE AT 1227 PM CDT...MOVING NORTHEAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN PHILLIPS COUNTY...INCLUDING LOCATIONS NEAR ELAINE AND WHITE
RIVER NATIONAL WILDLIFE REFUGE...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3415 9109 3419 9110 3422 9107 3430 9108
3434 9105 3435 9101 3446 9100 3445 9070
3423 9089 3425 9091 3424 9094 3419 9092
3411 9099 3412 9112
TIME...MOT...LOC 1727Z 225DEG 25KT 3418 9128Special weather statement, May 30, 12:35 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1235 PM CDT WED MAY 30 2012
ARZ048-049-301800-
LEE AR-ST. FRANCIS AR-
1235 PM CDT WED MAY 30 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 100 PM CDT FOR...
NORTHWESTERN LEE COUNTY IN EASTERN ARKANSAS...
WESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES SOUTHWEST OF WHEATLEY AT 1235 PM
CDT...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN LEE AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR
FORREST CITY AND PALESTINE...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3500 9116 3501 9106 3515 9105 3514 9077
3490 9077 3486 9112 3490 9113 3491 9115
3491 9116
TIME...MOT...LOC 1735Z 263DEG 21KT 3486 9118Special weather statement, May 30, 1:34 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
134 PM CDT WED MAY 30 2012
MSZ007-010-011-020-301915-
TUNICA MS-TALLAHATCHIE MS-QUITMAN MS-COAHOMA MS-
134 PM CDT WED MAY 30 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...
EASTERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
WEST CENTRAL TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES WEST OF JONESTOWN AT 134 PM CDT...
MOVING EAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN COAHOMA...QUITMAN...TALLAHATCHIE AND TUNICA COUNTIES...
INCLUDING LOCATIONS NEAR CLARKSDALE...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BEAVERDAM
LAKE...FLOWER LAKE...MOON LAKE AND TUNICA LAKE.
&&
LAT...LON 3452 9053 3463 9057 3463 9033 3455 9020
3425 9020 3399 9029 3398 9066
TIME...MOT...LOC 1834Z 268DEG 37KT 3432 9047Special weather statement, May 30, 2:03 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
203 PM CDT WED MAY 30 2012
MSZ011-012-020-301945-
TALLAHATCHIE MS-QUITMAN MS-PANOLA MS-
203 PM CDT WED MAY 30 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...
WESTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER BELEN AT 204 PM CDT...MOVING EAST AT 25
MPH.
PEOPLE IN PANOLA...QUITMAN AND TALLAHATCHIE COUNTIES...INCLUDING
LOCATIONS NEAR BATESVILLE AND CHARLESTON...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ARKABUTLA LAKE.
&&
LAT...LON 3426 9041 3426 9040 3442 9039 3441 9030
3451 9031 3451 9020 3455 9019 3456 8992
3382 8993 3381 9045
TIME...MOT...LOC 1904Z 256DEG 22KT 3429 9031Local storm report, May 30, 2:07 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
207 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND GST CLARKSDALE 34.20N 90.58W
05/30/2012 E60.00 MPH COAHOMA MS TRAINED SPOTTER
POWER AND TRAFFIC LIGHTS OUT IN CITY DUE TO DOWN TREE
LIMBS ON POWER LINES.
&&
JABThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:07 PM CDT | Special Weather Statement | MEG | Tishomingo | 38 min |
| May 30, 1:04 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tunica | 41 min |
| May 30, 1:34 PM CDT | Special Weather Statement | MEG | Quitman | 41 min |
| May 30, 2:03 PM CDT | Special Weather Statement | MEG | Panola, Quitman, Tallahatchie | 42 min |
| May 30, 2:35 PM CDT | Special Weather Statement | MEG | Panola | 40 min |
| May 30, 3:08 PM CDT | Special Weather Statement | MEG | Lafayette | 37 min |
| May 30, 3:33 PM CDT | Special Weather Statement | MEG | Calhoun | 27 min |
| May 30, 3:39 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 13 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.